Hail, Utah
- When
- September 14, 2:00 PM MST
- Where
- Utah County, 2 mi W of Lehi
- Measured
- 1 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 40.400, -111.883
Along Redwood rd. near center of town.
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before the first event at Sep 14, 9:30 AM MST, 4 hours 30 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SALT LAKE CITY UT 1030 AM MDT THU SEP 14 2006 .SYNOPSIS...A COLD AND ENERGETIC PACIFIC STORM SYSTEM WILL SETTLE OVER THE PACIFIC NORTHWEST TODAY. THE ASSOCIATED COLD FRONT WILL MOVE INTO NORTHWEST UTAH OVERNIGHT...THEN SWEEP SOUTHEAST AS THE CORE OF THE STORM MOVES EAST ACROSS THE NORTHERN ROCKIES AND NORTHERN GREAT BASIN. && .DISCUSSION...MOISTURE IS INCREASING AHEAD OF THE STRONG TROUGH MOVING INLAND OVER THE NORTHERN CALIFORNIA COAST...RESULTING IN WIDESPREAD CLOUDINESS ACROSS THE AREA. SHOWERS AND THUNDERSTORMS HAVE DEVELOPED THIS MORNING PRIMARILY OVER SOUTHERN UTAH...AND THESE ARE EXPECTED TO INCREASE IN COVERAGE AND SPREAD NORTHWARD BY THIS AFTERNOON. ALSO...WINDS HAVE BEGUN TO PICK UP AND SHOULD BE AT LEAST BREEZY IN MOST AREAS BY THIS AFTERNOON AS SOUTHWESTERLY FLOW INCREASES AHEAD OF THE APPROACHING COLD FRONT. THIS SHOULD BRING CRITICAL FIRE WEATHER CONDITIONS TO AREAS OF NORTHWESTERN UTAH THIS AFTERNOON. MODELS ARE NOW IN GOOD AGREEMENT WITH RESPECT TO THE TIMING OF THE APPROACHING STORM SYSTEM...NOSING THE JET MAX AND UPPER TROUGH INTO THE AREA BY FRIDAY AFTERNOON AND BRINGING THE BIG PUSH OF COLD AIR IN ON SATURDAY MORNING. HOWEVER...THE GFS AND NAM DISAGREE ON THE STRENGTH OF THE UPPER TROUGH. THE GFS SHOWS A STRONGER CLOSED LOW WHILE THE NAM KEEPS THE LOW OPEN AND WEAKER. CONSEQUENTLY...THE GFS BRINGS THE TROUGH FARTHER SOUTH...THROUGH THE UT/AZ BORDER...WHILE IN THE NAM THE THROUGH JUST MAKES IT INTO SOUTHERN UTAH. NAM IS ALSO MUCH FASTER MOVING THE SYSTEM OUT OF THE AREA...AND IF ITS SOLUTION IS CORRECT THEN PRECIP SHOULD END BY SATURDAY NIGHT. HOWEVER...THE MUCH SLOWER GFS SOLUTION WOULD KEEP LINGERING PRECIP IN THE CWA THROUGH SUNDAY. UKMET AND ECMWF REMAIN CLOSER TO THE GFS AND IT HAS HAD BETTER RUN TO RUN CONSISTENCY...SO PREFER THAT SOLUTION. INTERESTING QPF FORECASTS...THE GFS PUTS A 2 BULLSEYE IN THE TOOELE VALLEY BY SATURDAY AFTERNOON. NOT LIKELY AN OROGRAPHIC EFFECT...AND THE NAM...WITH ITS BETTER RESOLUTION HAS ITS MAX OVER THE WASATCH AND THE HIGHER TERRAIN TO THE EAST...AND A NICE GRADIENT OF PRECIP OVER THE SALT LAKE VALLEY. H7 TEMPS FALL TO -4 TO -6...SO EXPECT SNOW LEVELS TO END UP AROUND 7000FT. WITH HEAVIER SNOW SHOWERS LATE FRIDAY NIGHT AND SAT AM...THE BENCHES COULD RECEIVE A FEW BRIEF PERIODS OF MIXED RAIN AND SNOW. EXPECT ANY ACCUMULATING SNOW TO REMAIN ABOVE 7000 FT. ALSO MAY BE LOOKING AT A WIND EVENT ACROSS THE SOUTHERN HALF OF THE STATE FRIDAY AFTERNOON OUT AHEAD OF THE FRONT. 40-45KT H7 WINDS SHOULD TRANSLATE TO THE SURFACE SO WILL BE LOOKING INTO A HEADLINE FOR WIND THIS AFTERNOON. WEAK RIDGING BUILDS IN MONDAY BEHIND THE TROUGH BEFORE THE NEXT STORM SYSTEM APPROACHES TUESDAY AFTERNOON. HOWEVER...LOOKS LIKE THIS SYSTEM MAY REMAIN TOO FAR NORTH TO HAVE A SIGNIFICANT EFFECT ON THE AREA. NO UPDATES PLANNED TO THE FORECAST THIS MORNING. && .AVIATION...STRONG SOUTH WINDS WILL CONTINUE INTO THE EVENING. THE MAIN THREAT WILL BE GUSTS TO NEAR 30 MPH...RATHER THAN SUSTAINED WINDS. SHOWERS AND ISOLATED THUNDERSTORMS LATER THIS AFTERNOON MAY CREATE ERRATIC WINDS AT TIMES AS WELL. DO NOT EXPECT CEILINGS TO DROP BELOW 7000 FT TODAY...EXPECT FOR JUST BRIEF PERIODS DURING SHOWERS. A BETTER CHANCE OF LOW CEILINGS AFTER 02Z THIS EVENING. AT THIS POINT...EXPECT SOUTH OR SOUTHWEST WINDS TO CONTINUE RIGHT ON THROUGH FRIDAY UNTIL THE FRONT MOVES THROUGH IN THE EVENING. && .SLC WATCHES/WARNINGS/ADVISORIES... UT...RED FLAG WARNING THROUGH THIS EVENING FOR FIRE WEATHER ZONES 420-423-426-434 IN NORTHWEST UTAH. WY...NONE. && PUBLIC...TRAPHAGAN/SMITH FIRE WX...GRAHAM
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
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SALT LAKE CITY UT 1108 AM MDT THU SEP 14 2006 UTZ001>021-WYZ021-151300- CACHE VALLEY/UTAH PORTION-CASTLE COUNTRY- CENTRAL AND SOUTHWEST MOUNTAINS- GLEN CANYON RECREATION AREA/LAKE POWELL- GREAT SALT LAKE DESERT AND MOUNTAINS-HENRY MOUNTAINS- NORTHERN WASATCH FRONT-SALT LAKE AND TOOELE VALLEYS-SAN RAFAEL SWELL- SANPETE/SEVIER VALLEYS-SOUTH CENTRAL UTAH-SOUTHERN WASATCH FRONT- SOUTHWEST UTAH-SOUTHWEST WYOMING-UTAHS DIXIE AND ZION NATIONAL PARK- WASATCH MOUNTAIN VALLEYS-WASATCH MOUNTAINS I-80 NORTH- WASATCH MOUNTAINS SOUTH OF I-80-WASATCH PLATEAU/BOOK CLIFFS- WEST CENTRAL UTAH-WESTERN UINTA BASIN-WESTERN UINTA MOUNTAINS- 1108 AM MDT THU SEP 14 2006 ...MUCH COOLER TEMPERATURES FOR THE UPCOMING WEEKEND... AN UNSEASONABLY COLD PACIFIC STORM SYSTEM WILL IMPACT MUCH OF THE REGION OVER THE UPCOMING WEEKEND. OUT AHEAD OF THIS SYSTEM...STRONG WINDS WILL BE FELT ACROSS MUCH OF WESTERN UTAH. SOUTHERLY WINDS OF 25 TO 30 MPH WITH HIGHER GUSTS WILL OCCUR THROUGH THIS EVENING. ACROSS SOUTHERN UTAH...WINDS WILL BE A BIT STRONGER ON FRIDAY AND MAY REQUIRE AN ADVISORY. A WEAK SYSTEM MOVING THROUGH CENTRAL UTAH TODAY WILL SPARK SHOWERS AND THUNDERSTORMS...SOME OF WHICH MAY PRODUCE HEAVY RAIN. MUCH COLDER AIR ASSOCIATED WITH THIS STORM SYSTEM IS EXPECTED TO REACH NORTHERN UTAH LATE IN THE DAY ON FRIDAY...THEN PUSH SOUTH THROUGH THE REMAINDER OF THE STATE SATURDAY. AS THIS FRONT PASSES...MUCH COOLER AIR WILL SPREAD ACROSS THE REGION AND REMAIN THROUGH THE WEEKEND. TEMPERATURES OVER THE WEEKEND ARE FORECAST TO BE 15 TO 25 DEGREES BELOW NORMAL ACROSS NORTHERN UTAH...WITH HIGHS STRUGGLING TO REACH THE LOWER 60S ALONG THE WASATCH FRONT SATURDAY. TEMPERATURES ACROSS SOUTHERN UTAH ARE FORECAST TO BE 10 TO 15 DEGREES BELOW NORMAL DURING THIS TIME. SNOW LEVELS ARE EXPECTED TO DROP TO NEAR 7000 FT BY SATURDAY MORNING...ALTHOUGH THE WASATCH FRONT BENCHES MAY SEE A RAIN/SNOW MIX DURING PERIODS OF HEAVIER PRECIPITATION. AS THIS STORM SYSTEM DEPARTS SATURDAY EVENING AND SKIES CLEAR... TEMPERATURES WILL FALL INTO THE 30S ACROSS THE CACHE VALLEY...WASATCH MOUNTAIN VALLEYS...AND PERHAPS EVEN SHELTERED AREAS ALONG THE WASATCH FRONT. THIS MAY RESULT IN THE FIRST FROST OF THE SEASON ACROSS THESE AREAS. MONITOR WEATHER.GOV ON THE INTERNET...OR TUNE INTO NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA SOURCE FOR UPDATES ON THIS APPROACHING STORM SYSTEM. SMITH
The Salt Lake City radar (KMTX), 107 km away, was scanning. The volume nearest the first event began at 20:58 UTC.
1 hail. Local standard time, as filed.
Along Redwood rd. near center of town.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Utah in 2006Every state in 2006This day in weather historyWarnings in Utah, September 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5533304.